Alert archive / Colorado / High Wind Watches in 2008
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at May 1, 2008, 3:01 PM MDT for 6 counties in Colorado. It took effect at May 2, 2008, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 3:01 PM MDT (21:01 UTC)
- In effect from
- May 2, 2008, 9:00 AM MDT
- Expired
- May 2, 2008, 4:15 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 012101 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT THU MAY 1 2008 ...FREEZING TEMPERATURES LIKELY IN THE SAN LUIS VALLEY TONIGHT... .FREEZING TEMPERATURES ARE LIKELY IN THE SAN LUIS VALLEY TONIGHT. COZ069>071-020315- /O.NEW.KPUB.FZ.W.0003.080502T0300Z-080502T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 301 PM MDT THU MAY 1 2008 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT. FREEZING TEMPERATURES ARE LIKELY FOR THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 20S BY MIDNIGHT TONIGHT. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ084-085-089-093-095>098-020315- /O.NEW.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 301 PM MDT THU MAY 1 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THIS HIGH WIND WATCH IS IN EFFECT FOR EL PASO COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER NEBRASKA TONIGHT AND MOVE LITTLE ON FRIDAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS LOW WILL CAUSE STRONG WINDS OVER PARTS OF THE EASTERN PLAINS TOMORROW. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
2 follow-up statements
000 WWUS75 KPUB 020240 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 840 PM MDT THU MAY 1 2008 ...FREEZING TEMPERATURES LIKELY IN THE SAN LUIS VALLEY TONIGHT... .FREEZING TEMPERATURES ARE LIKELY IN THE SAN LUIS VALLEY TONIGHT. COZ069>071-021030- /O.CON.KPUB.FZ.W.0003.080502T0300Z-080502T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 840 PM MDT THU MAY 1 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT. FREEZING TEMPERATURES ARE LIKELY FOR THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 20S BY MIDNIGHT TONIGHT. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ084-085-089-093-095>098-021030- /O.CON.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 840 PM MDT THU MAY 1 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THIS HIGH WIND WATCH IS IN EFFECT FOR EL PASO COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER NEBRASKA TONIGHT AND MOVE LITTLE ON FRIDAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS LOW WILL CAUSE STRONG WINDS OVER PARTS OF THE EASTERN PLAINS TOMORROW. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS75 KPUB 021015 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT FRI MAY 2 2008 ...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... .AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO ...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. COZ084-085-089-093-095>098-021700- /O.UPG.KPUB.HW.A.0002.080502T1500Z-080503T0000Z/ /O.NEW.KPUB.HW.W.0004.080502T1500Z-080503T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 415 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS. NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT TIMES ARE ANTICIPATED. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$ COZ069>071-021400- /O.CON.KPUB.FZ.W.0003.000000T0000Z-080502T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 415 AM MDT FRI MAY 2 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY THROUGH 8 AM MDT THIS MORNING. FREEZING TEMPERATURES WILL CONTINUE OVER THE SAN LUIS VALLEY THROUGH EARLY THIS MORNING. TEMPERATURES IN THE TEENS WILL BE NOTED OVER LARGE SECTIONS OF THE SAN LUIS VALLEY THROUGH EARLY THIS MORNING. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at May 1, 5:14 AM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, May 1, 5:14 AM MDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 514 AM MDT THU MAY 1 2008 .SHORT TERM... (TODAY AND TONIGHT) THERE ARE MANY CHALLENGES IN THE SHORT TERM...INCLUDING MAX TEMPS TODAY...WHICH AREAS WL SEE CRITICAL FIRE WEATHER CONDITIONS AND PCPN CHANCES AND SNOW AMOUNTS...AN THE POSSIBILITY OF SOME FREEZING TEMPS TONIGHT ALONG THE I-25 CORRIDOR. COLD FRONT HAS BEEN WORKING ITS WAY THRU THE SERN PLAINS THIS MORNING WITH DEW POINTS BEHIND THE FRONT IN THE LOWER 30S...BRINGING RH VALUES UP. A FEW ECHOES ARE SHOWING UP ON RADAR OVR THE CENTRAL MTS. WITH THE LACK OF ECHOES OVR OTHER AREAS...WL DECREASE OR REMOVE POPS FOR THE EARLY MORNING HOURS IN SOME AREAS. UPR LOW WL BE MOVING ACRS THE AREA TODAY...BEING CENTERED OVR NORTHERN PORTIONS OF THE STATE...AND ADVECTING COOLER AIR OVR THE AREA. THE RUC AND THE NAM HAVE THE COLD FRONT PUSHING BACK EWRD LATER THIS MORNING WITH WINDS BECOMING WRLY OVR PUEBLO AND HUERFANO COUNTIES AND MOST OF LAS ANIMAS COUNTY. THEN AROUND NOON ANOTHER FRONT IS EXPECTED TO ENTER EL PASO COUNTY AND THEN PUSH SOUTH THRU THE SERN PLAINS THIS AFTERNOON. ALL OF THIS MAKES THE MAX TEMPS FORECAST FOR TODAY RATHER DIFFICULT. WL GENERALLY STAY BETWEEN THE COOLER MET AND THE WARMER MAV NUMBERS OVR NRN PORTIONS OF THE FORECAST AREA...AND LEAN TOWARD THE WARMER MAV OVR SRN AREAS...WHERE THE SECOND FRONT WL BE LATE COMING IN. THE SNOW AND BLSN ADVISORY STILL LOOKS GOOD FOR THE CENTRAL MTS. COULD SEE ANYWHERE FROM 2 TO 7 INCHES TODAY OVER ZONE 60...WITH THE SMALLER AMOUNTS BEING IN SRN SECTIONS OF THAT ZONE. SHOULD ALSO SEE A FEW INCHES OVR PIKES PEAK TODAY. SINCE DEW POINTS HAVE REALLY COME UP BEHIND THAT COLD FRONT THIS MORNING AND WITH THE FORECAST DEW POINTS THIS AFTERNOON NOT YIELDING LOW ENOUGH RH VALUES TO JUSTIFY A RED FLAG WARNING IN SOME AREAS...WL REMOVE SOME ZONES FROM THE WARNING...MAINLY NORTHERN PORTIONS OF THE SERN PLAINS. THE SAN LUIS VALLEY...THE SRN BORDER AREA AND THE SANGRES AND WET MTS...SHOULD STILL SEE LOW ENOUGH RH VALUES AND STRONG ENOUGH WINDS TO KEEP THE RED FLAG IN EFFECT. TONIGHT THE UPR LOW WL MOVE INTO NE. SNOW SHOULD STILL CONTINUE TONIGHT OVR THE CENTRAL MTS WITH SOME ADDITIONAL ACCUMULATIONS...BUT BY LATE NIGHT IT LOOKS LIKE MOST OF THE PCPN WL END OVR THE SERN PLAINS/MTS. ONE CONCERN FOR TONIGHT IS HOW COLD TEMPS WL GET IN SOME AREAS OF THE SERN PLAINS. MET AND MAV GUIDANCE IS INDICATING BELOW FREEZING TEMPS ALONG THE I-25 CORRIDOR BUT WITH WINDS STAYING A LITTLE BREEZY TONIGHT THERE COULD BE ENOUGH MIXING TO KEEP TEMPS FROM GETTING COLD ENOUGH FOR ANY LENGTH OF TIME. .LONG TERM... (FRIDAY THROUGH WEDNESDAY) PRIMARY LONG TERM CONCERNS WILL BE THE WIND POTENTIAL FOR FRIDAY...SNOW AMOUNTS OVER SECTIONS OF THE CENTRAL MOUNTAINS FRIDAY... THE AMOUNT OF WARMING FROM THIS WEEKEND INTO EARLY NEXT WEEK AND THEN INCREASING PRECIPITATION POTENTIAL FROM LATER MONDAY INTO NEXT WEDNESDAY. AS DEEP SURFACE LOW MOVES ACROSS NEBRASKA FRIDAY...GUSTY NORTHWEST WINDS ARE ANTICIPATED...ESPECIALLY OVER THE FAR EASTERN PLAINS AND HAVE CONTINUED TO PAINT EASTERN SECTIONS OF SOUTHEAST COLORADO WITH SOME HEALTHY WINDS. IN ADDITION...EXPECT THAT ADDITIONAL SNOW AMOUNTS UP TO 4 INCHES SHOULD BE NOTED OVER PORTIONS OF THE CENTRAL MOUNTAINS FRIDAY. FOCUS THEN SHIFTS TO AMOUNT OF WARMING FROM THE WEEKEND INTO EARLY NEXT WEEK AS 700 MB TEMPERATURES CLIMB TO AROUND 10C ON MONDAY ALONG THE I-25 CORRIDOR. FOR NOW...HAVE PAINTED A WARMING TREND FROM SATURDAY INTO MONDAY...WITH WARMEST TEMPERATURES EXPECTED MONDAY. LATEST MODELS SUGGEST THAT INCREASING ATMOSPHERIC MOISTURE SHOULD THEN BE NOTED OVER THE CWFA FROM LATER MONDAY INTO WEDNESDAY AS AN UPPER LOW INITIALLY OVER FAR SOUTHERN CALIFORNIA AT 12Z TUESDAY MOVES INTO NORTHEAST COLORADO BY 18Z WEDNESDAY. WITH SOMEWHAT FAVORABLE PROJECTED CAPES AND LIS WILL MENTION MAINLY AFTERNOON/EVENING THUNDERSTORMS FROM LATER MONDAY INTO WEDNESDAY. FINALLY...GRADIENT WINDS MAY BE ON THE INCREASE AGAIN BY NEXT WEDNESDAY AS ANOTHER FRONT IMPACTS THE CWFA. && .AVIATION... SNOW OVR THE WRN MTS...ESPECIALLY THE CENTRAL MTS...AS WELL AS OVR THE PIKES PEAK AREA TODAY...WL OBSCURE THE MTS AND CONDITIONS WL BE IFR OR MVFR. OTHER AREAS SHOULD HAVE VFR CONDITIONS. IT WL BE BREEZY IN MOST AREAS TODAY. THIS AFTERNOON ANOTHER COLD FRONT WL MOVE THRU THE SERN PLAINS WITH THE WINDS BEING NORTHERLY AND GUSTY. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR COZ222-224- 225-229-230-233-237. SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ058-060. &&
Hazardous weather outlook, May 1, 7:04 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 704 AM MDT THU MAY 1 2008 COZ058>089-093>099-021315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 704 AM MDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT TODAY THE WINDS WILL BE FROM 20 TO 30 MPH WITH HIGHER GUSTS OVER THE SOUTHEAST PLAINS...THE SAN LUIS VALLEY AND OVER THE SANGRE DE CRISTO AND WET MOUNTAINS. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT OVER THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...HUERFANO COUNTY AND LAS ANIMAS COUNTY...AND MAY DROP BELOW 15 PERCENT AGAIN IN PORTIONS OF BACA COUNTY. THE STRONG WINDS IN THE AREAS WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...WILL COMBINE WITH THE DRY FUELS TO CREATE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR. A WEATHER SYSTEM MOVING OVER THE STATE TODAY WILL BRING SNOW TO THE CENTRAL MOUNTAINS...AND TO PIKES PEAK AND PORTIONS OF TELLER COUNTY. THE HEAVIEST SNOW WILL FALL IN THE CENTRAL MOUNTAINS...WHERE 4 TO 11 INCHES OF ACCUMULATIONS CAN BE EXPECTED BY MIDNIGHT TONIGHT. PIKES PEAK AND PORTIONS OF TELLER COUNTY WILL PROBABLY SEE A FEW INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT IS ANTICIPATED THAT THE CENTRAL MOUNTAINS COULD EXPERIENCE AN ADDITIONAL 1 TO 4 INCHES OF SNOW FRIDAY. THEN...AS THE WEATHER SYSTEM EXITS THE AREA TO THE EAST ON FRIDAY...VERY WINDY CONDITIONS WILL BE POSSIBLE...WITH WIND GUSTS OF 30 TO 50 MPH OVER PORTIONS OF THE SOUTHEAST PLAINS. FROM LATER NEXT MONDAY INTO NEXT WEDNESDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER THE REGION. AT THIS TIME...IT APPEARS THAT THE PRIMARY THREATS FROM THE STRONGEST OF THESE THUNDERSTORMS WOULD BE HAIL GENERALLY UNDER 1/2 INCH...LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND BRIEF PERIODS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL MOUNTAINS TODAY AND TONIGHT...AND WILL BE POSSIBLE OVER PIKES PEAK AND PORTIONS OF TELLER COUNTY TODAY AND THIS EVENING.
In the hours before
Local storm report, May 1, 10:00 AM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 AM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
05/01/2008 E2.0 INCH EL PASO CO TRAINED SPOTTER
ESTIMATED START TIME 0800
&&
RMGLocal storm report, May 1, 10:03 AM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1003 AM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
05/01/2008 M1.0 INCH EL PASO CO TRAINED SPOTTER
SNOW STARTED 8 AM MDT
1000 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
05/01/2008 M2.0 INCH EL PASO CO TRAINED SPOTTER
SNOW STARTED AROUND 8 AM
&&Local storm report, May 1, 10:24 AM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 AM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW 3 N COLORADO SPRINGS 38.88N 104.82W
05/01/2008 M2.0 INCH EL PASO CO TRAINED SPOTTER
START TIME 0730 MDT. MOST SNOW FELL 45 MINUTE PERIOD
BETWEEN 0900-1000 MDT.
1020 AM SNOW 6 E MONUMENT 39.10N 104.76W
05/01/2008 M3.5 INCH EL PASO CO TRAINED SPOTTER
APPROXIMATE START TIME 0730 MDT. STILL SNOWING LIGHTLY.
&&
RMGLocal storm report, May 1, 11:04 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
05/01/2008 E2.0 INCH EL PASO CO TRAINED SPOTTER
TWO INCH STORM TOTAL. ADDITIONAL INCH SINCE 0945 REPORT.
&&
RMGLocal storm report, May 1, 12:31 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1231 PM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 2 ENE BLACK FOREST 39.03N 104.67W
05/01/2008 M3.0 INCH EL PASO CO TRAINED SPOTTER
&&
JCERULocal storm report, May 1, 12:46 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM SNOW 4 SE MONUMENT 39.05N 104.83W
05/01/2008 E4.0 INCH EL PASO CO TRAINED SPOTTER
SNOW STARTED AROUND 8 AM
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:01 PM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 17 hr |
Nearby
High Wind Watches in Colorado, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.